MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA8898-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient initials (b)(6).
 
Event or Problem Description
It was reported that the wand was lacking of suction and when they tried to remove it the wand started smoking on the operating field.Procedure was completed with a back-up device.No patient injury reported.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.There was no relationship found between the returned device and the reported incident.Visual inspection under magnification shows minimal electrode wear with discoloration present on the tip from activation.There are no manufacturing discrepancies visually observed with the returned device.The wand was tested using a compatible controller and activated in a beaker of saline solution at default and maximum settings in which the ablation and coagulation performed as intended.The saline line was connected to a saline bag at approximately 3 feet and saline flowed through-out the line to the tip of the device as intended.As the saline and suction lines were tested, the ablate function was activated and plasma was observed as intended.At no time during functional evaluation there was smoke emitted which would conclude that there is no electrical disturbance related to the wand.Functional evaluation revealed that the returned device performed as intended; therefore, the complaint could not be verified and the root cause could not be determined with confidence.The procise max coblator ii wand will create steam when sufficient suction is not used and give the user the perception that it is smoking.This occurs when the wand is burning off the residual fluid on the distal tip.Any lack of suction will also enhance and promote a more visual effect.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PROCISE MAX COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7515503
Report Number3006524618-2018-00249
Device Sequence Number19123805
Product Code GEI
UDI-Device Identifier00817470003888
UDI-Public(01)00817470003888(17)201006(10)2007107
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2020
Device Model NumberEICA8898-01
Device Catalogue NumberEDEICA8898-01
Device Lot Number2007107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer06/21/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR